MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH AVENIR MUELLER, STEM, LATERAL, UNCEMENTED, HA, 5, TAPER 12/14; AVENIR MULLER STEM, AVENIR CEMENTED HIP STEM

ZIMMER SWITZERLAND MANUFACTURING GMBH AVENIR MUELLER, STEM, LATERAL, UNCEMENTED, HA, 5, TAPER 12/14; AVENIR MULLER STEM, AVENIR CEMENTED HIP STEM
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 11/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical product: biolox® delta, ceramic femoral head, m catalog#: 00-8775-036-02; lot#: 3077071.Shell with cluster holes porous 56 mm o.D.Size kk for use with kk liners catalog#: 00-8757-056-01 ; lot#: 64974834.Liner elevated rim 36 mm i.D.Size kk for use with 56 mm o.D.Size kk shell catalog#: 00-8752-012-36 ; lot#: 65015719.The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.The lot number of the device was received.The device history records will be reviewed during investigation.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
It was reported that the patient had a revision due to infection (deep infection).
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay additional information, which was unknown at the time of initial medwatch.New information received: event update: stem has not been explanted during the revision surgery (only head and liner were replaced) corrected and additional information is filled in the follwing fields: additional: b5, h2.Correction: b4, g3, g6, h10.Investigation of this incident is currently ongoing, a follow up report will be submitted when additional information becomes available.Zimmer biomet¿s reference number of this file is (b)(4).The following reports are associated with this event:.
 
Event or Problem Description
It was reported that the patient had a revision due to infection (deep infection).Event update: stem has not been explanted during the revision surgery (only head and liner were replaced).
 
Additional Manufacturer Narrative
Investigation results were made available.During the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, therefore implanted products are not identified as the source or contributing to the reported infection.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
No event update.Investigation results are now available.

Brand Name
AVENIR MUELLER, STEM, LATERAL, UNCEMENTED, HA, 5, TAPER 12/14
Common Device Name
AVENIR MULLER STEM, AVENIR CEMENTED HIP STEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13413648
Report Number0009613350-2022-00052
Device Sequence Number17451271
Product Code LZO
UDI-Device Identifier00889024591004
UDI-Public00889024591004
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K193030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/29/2024
Device Model NumberN/A
Device Catalogue Number01.06010.105
Device Lot Number2981734
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2022
Supplement Date Received by Manufacturer02/14/2022
06/15/2022
Initial Report FDA Received Date02/01/2022
Supplement Report FDA Received Date03/15/2022
06/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR
Patient SexMale
Patient Weight134 KG